Alert archive / Kansas / Special Weather Statements in 2011
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 5, 2011, 10:34 PM CDT for Meade County, Kansas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2011, 10:34 PM CDT (03:34 UTC)
- Expired
- Aug 5, 2011, 11:30 PM CDT
- In force
- 56 min
- Issued by
- NWS Dodge City, KS
County Meade County, KS
The radar
The Dodge City radar (KDDC), 75 km from the middle of the area, began a volume at 03:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1259 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1899 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
594
WWUS83 KDDC 060334
SPSDDC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT FRI AUG 5 2011
KSZ087-088-060430-
CLARK-MEADE-
1034 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEADE AND WESTERN CLARK
COUNTIES...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MEADE STATE PARK...MOVING EAST
AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3718 10057 3743 9995 3701 9976 3699 10002
3700 10007 3700 10050
TIME...MOT...LOC 0334Z 252DEG 22KT 3708 10041
$$
GERARDWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 5, 3:52 PM CDT, 6 hours 42 minutes earlier.
Area forecast discussion, Aug 5, 3:52 PM CDT, 6 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 352 PM CDT FRI AUG 5 2011 .DISCUSSION... DAYS 1-2... THERE REALLY WAS NOT MUCH CHANGE TODAY WITH THE OVERALL PATTERN EXCEPT FOR SOME MINOR DIFFERENCES. THE MORNING U/A ANALYSIS AND THE AFTERNOON WATER VAPOR SATELLITE LOOP HINTED AT ANOTHER MID LEVEL S/WV TROUGH MOVING NORTHEAST OUT OF NEW MEXICO. THE SUBTLE DIFFERENCE TODAY (COMPARED TO THURSDAY) WAS WITH THE SURFACE WIND FIELD AND BOUNDARY LAYER TEMPERATURE/DEW POINT PROFILE. OVERNIGHT CONVECTION WITH AN MCS THAT MOVED ACROSS NORTHERN KANSAS LEFT A RATHER DISTURBED WIND FIELD WITH RESPECT TO DIRECTION AND SPEEDS NORTH OF THE OUTFLOW BOUNDARY THAT WAS GENERATED BY THE MCS. IN GENERAL WINDS WERE LIGHT. THE BOUNDARY LAYER MOISTURE THOUGH WAS MUCH HIGHER TODAY WITH MID TO UPPER 60 DEW POINTS PREVALENT. HOWEVER THE AIRMASS (PRIMARILY DUE TO THE INCREASED BOUNDARY LAYER MOISTURE) WAS COOLER. THUNDERSTORMS HAD FORMED ONCE AGAIN ACROSS NEW MEXICO THIS AFTERNOON AND THEY WERE MOVING NORTHEAST AS THE APPARENT AFOREMENTIONED S/WV EJECTS TOWARDS THE CENTRAL PLAINS. THE QUESTION IS HOW LONG CAN THE STORMS MAINTAIN THEMSELVES AND CAN THEY FORM INTO A COMPLEX. ONE FACTOR THAT MAY MITIGATE STORMS FROM LASTING WELL INTO THE NIGHT IS THE APPARENT LACK OF A LOW LEVEL JET. NONE-THE-LESS, WILL HAVE MODEST AND THE HIGHEST POPS IN THE FAR SOUTHWEST (BUT ONLY ABOUT 30%), TAPERING OFF WITH TIME AND FARTHER EAST. WILL HAVE TO WATCH THE NORTHERN FRONT RANGE OF COLORADO THROUGH THE END OF THE DAY AS THAT AREA MAY BE IN A RIGHT ENTRANCE AREA OF THE S/WV MOVING INTO THE NORTHERN PLAINS. THE CONVECTION THERE WAS GETTING A LATE START BUT PERHAPS IT COULD ACQUIRE UPWARD GROWTH AND BECOME A FACTOR. ON SATURDAY ENOUGH LEE SIDE TROUGHING WILL DEVELOP THAT THE SURFACE WINDS WILL BECOME SOUTHERLY ACROSS MY CWA. THE UPPER RIDGE CENTERED OVER NORTHEAST TEXAS TODAY WILL HAVE MOVED TO THE WEST AND SOME OF THE HOT AIR ASSOCIATED WITH IT WILL BE ADVANCING BACK NORTH AS TODAY'S OUTFLOW BOUNDARY "WASHES OUT". THE AMOUNT OF MIXING IS UNCERTAIN BUT IT APPEARS IT WON'T BE QUITE AS MOIST. THE FLOW ALOFT SHOULD GRADUALLY BECOME MORE WESTERLY AS THE NORTHERN PLAINS S/WV MOVES EAST AND THE SOUTHERN CONUS UPPER RIDGE SHIFTS WEST. THE ATMOSPHERE WILL BE MODERATELY UNSTABLE SO AT LEAST SCATTERED THUNDERSTORMS COULD DEVELOP JUST ABOUT ANYWHERE AND IF THERE IS STILL REMANTS OF AN OUTFLOW BOUNDARY, THE CHANCE OF CONVECTION WILL BE A LITTLE HIGHER. LATER IN THE DAY HIGH PLAINS CONVECTION MAY MOVE EAST, ESPECIALLY BY EVENING. DAYS 3-7... THERE WILL BE SEVERAL OPPORTUNITIES FOR PRECIPITATION FROM SUNDAY THROUGH FRIDAY. THE MODELS ARE IN GOOD AGREEMENT THROUGH NEXT WEEK WITH THE LARGE SCALE PATTERN THAT FEATURES A HIGH-LEVEL JET STREAK OVER THE CENTRAL PLAINS, ALONG WITH A QUASI-STATIONARY FRONT ACROSS KANSAS/OKLAHOMA. LOW-LEVEL MOISTURE IS ADVERTISED BY ALL THE MODELS TO "POOL" ON THE COOL SIDE (NORTH) OF THE FRONT IN LOW-LEVEL UPSLOPE FLOW, RESULTING IN RELATIVELY HIGH THETA-E VALUES ACROSS WESTERN KANSAS. THERE IS A CHANCE FOR STORM CLUSTERS IN THE EXIT REGION OF THE JET SUNDAY NIGHT. SOME OF THESE STORMS COULD BE SEVERE GIVEN THE EXPECTED HIGH DEWPOINTS AND INCREASING HIGH-LEVEL WINDS. THEN AS THE JET PASSES TO THE EAST, ADDITIONAL THUNDERSTORM CLUSTERS MAY DEVELOP IN THE ENTRANCE REGION OF THE HIGH-LEVEL JET IN A WEST-NORTHWESTERLY MID TO HIGH-LEVEL FLOW REGIME BY TUESDAY AND WEDNESDAY. WEST-NORTHWESTERLY HIGH-LEVEL FLOW ALONG THE SOUTHERN EDGE OF THE WESTERLIES IS A FAVORABLE PATTERN FOR THUNDERSTORMS ACROSS WESTERN KANSAS IN SUMMER. EVEN AFTER WEDNESDAY, FAIRLY STRONG HIGH-LEVEL FLOW WILL GENERALLY BE POSITIONED ACROSS WESTERN KANSAS. WITH AMPLE LOW-LEVEL MOISTURE IN PLACE ON THE COOL SIDE OF THE FRONT, ADDITIONAL THUNDERSTORM CLUSTERS ARE POSSIBLE. THE BEST CHANCE FOR WIDESPREAD HEAVIER PRECIPITATION FROM SUNDAY NIGHT THROUGH THURSDAY IS ALONG THE INTERSTATE 70 CORRIDOR. THE HEAVIEST RAINFALL ON THESE DAYS SHOULD BE IN THE 7 PM TO 4 AM TIME FRAME AS THE NOCTURNAL LOW-LEVEL JET RESULTS IN ENHANCED CONVERGENCE. HOWEVER, THE MOST SEVERE STORMS SHOULD BE IN THE LATE AFTERNOON AND EVENING (4 PM TO 10 PM) AFTER DAYTIME HEATING BUILDS UP MODERATE SURFACE BASED CAPE. SOME BENEFICIAL RAINS ARE EVEN POSSIBLE IN AREAS THAT HAVE RECEIVED LITTLE RAIN OVER THE LAST SEVERAL MONTHS SUCH AS DODGE CITY. HOWEVER, THE CHANCES FOR WIDESPREAD HEAVY RAIN IS LOWER NEAR THE OKLAHOMA STATE LINE. THE ECMWF CONTINUES TO SUGGEST THAT MONDAY WILL BE THE HOTTEST DAY, WITH 100+F TEMPERATURES FROM DODGE CITY TO MEDICINE LODGE. IN FACT, THE ECMWF CONTINUES TO SHOW HIGHS NEAR 110 AT MEDICINE LODGE. SO MAXIMUM TEMPERATURES WERE RAISED A FEW DEGREES FOR MONDAY, BUT IT WILL LIKELY BE HOTTER THAN CURRENTLY FORECASTED. THE GFS/ECMWF STILL SHOW A COOLING TREND BY TUESDAY AND WEDNESDAY AND THIS WAS GENERALLY ACCEPTED. HIGHS MAY ONLY REACH THE 80S, ESPECIALLY ALONG INTERSTATE 70 IN THE RAIN COOLED AREAS NORTH OF THE FRONT. && .AVIATION... ASIDE FROM ISOLATED THUNDERSTORMS, VFR CONDITIONS WILL GENERALLY PREVAIL AT GCK/DDC THROUGH THE TAF PERIOD ALONG WITH LIGHT WINDS. SOME LIGHT FOG COULD DEVELOP AT KHYS AFTER 06Z GIVEN THE RICH LOW-LEVEL MOISTURE IN PLACE AND LIGHT WINDS. && .PRELIMINARY POINT TEMPS/POPS... DDC 95 72 99 72 / 20 20 30 30 GCK 93 71 98 69 / 20 20 20 30 EHA 94 70 98 70 / 20 30 20 20 LBL 95 73 100 72 / 20 30 20 20 HYS 89 72 96 72 / 50 10 30 30 P28 101 78 103 78 / 40 20 30 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN07/24/24
Hazardous weather outlook, Aug 5, 4:04 PM CDT, 6 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 432 AM CDT FRI AUG 5 2011 KSZ030-031-043>046-061>066-074>081-084>090-060945- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 432 AM CDT FRI AUG 5 2011 /332 AM MDT FRI AUG 5 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS ARE POSSIBLE THIS EVENING AND TONIGHT WITH THE BEST CHANCES BETWEEN LIBERAL AND ELKHART. THESE STORMS WILL PROBABLY NOT BE SEVERE. SMALL HAIL AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE ARE CHANCES FOR THUNDERSTORMS EVERY DAY THROUGH FRIDAY. THE BEST OPPORTUNITIES FOR THUNDERSTORMS WITH HEAVY RAIN, LARGE HAIL AND DAMAGING WINDS ARE ON SUNDAY AND THEN AGAIN ON TUESDAY AND WEDNESDAY. THE MOST FAVORED TIMES AND LOCATIONS FOR SEVERE STORMS IS BETWEEN 4 PM AND 11 PM FOR THOSE AREAS ALONG AND NORTH OF A LINE FROM SYRACUSE TO DODGE CITY TO PRATT, INCLUDING THE INTERSTATE 70 CORRIDOR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC FINCH
In the hours before
Special weather statement, Aug 5, 9:03 PM CDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
903 PM CDT FRI AUG 5 2011
KSZ074-075-084-060245-
GRANT-MORTON-STANTON-
903 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MORTON...SOUTHERN
STANTON AND WESTERN GRANT COUNTIES...
AT 859 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF MANTER...MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3749 10203 3771 10144 3740 10143 3739 10148
3739 10155 3737 10156 3724 10203
TIME...MOT...LOC 0203Z 248DEG 27KT 3742 10182
GERARDSpecial weather statement, Aug 5, 10:34 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
1034 PM CDT FRI AUG 5 2011
KSZ087-088-060430-
CLARK-MEADE-
1034 PM CDT FRI AUG 5 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN MEADE AND WESTERN CLARK
COUNTIES...
AT 1031 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF MEADE STATE PARK...MOVING EAST
AT 25 MPH.
SMALL HAIL...AND WINDS AROUND 50 MPH ARE POSSIBLE WITH THIS STORM.
LAT...LON 3718 10057 3743 9995 3701 9976 3699 10002
3700 10007 3700 10050
TIME...MOT...LOC 0334Z 252DEG 22KT 3708 10041
GERARDThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 9:03 PM CDT | Special Weather Statement | DDC | Stanton | 42 min |
| Aug 5, 10:47 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Meade | 43 min |
| Aug 6, 6:48 PM CDT | Special Weather Statement | DDC | Kearny | 42 min |
Nearby
Special Weather Statements in Kansas, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.